MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381244
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.Investigation conclusion: the investigation was not able to confirm what customer had experienced as no sample/picture was returned for investigation.End user risk assessment: as per risk assessment, (b)(4), severity of catheter defective / damaged is moderate (s3), produced quantity: (b)(4), occurrence is remote (o2).Root cause description: a review was performed for the last 12 months of quality notification.There was no quality notification was raised for the reported non ¿ conformance.No abnormality was observed during the manufacturing of the batch.If samples are received in the future the complaint will be re-opened and re-investigated.Rationale: the complaint will be monitored and tracked.
 
Event or Problem Description
Hold for ljbp 8.21.2020 it was reported that the bd insyte¿ iv catheter tip tore during the insertion.This occurred on 5 separate occasions, but the dates and/or patient information are unknown.The following information was provided by the initial reporter: "insyte 18ga tip torn during insertion report received today from the customer by phone that some iv caths of insyte 18ga were torn on the tip of the cannulas during insertion.It happens several times.Patients complained excessive pain during these insertions.".

Brand Name
BD INSYTE IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10314442
Report Number8041187-2020-00431
Device Sequence Number825664
Product Code FOZ
UDI-Device Identifier30382903812449
UDI-Public30382903812449
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Model Number381244
Device Catalogue Number381244
Device Lot Number9080808
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2020
Initial Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;